Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Mobile, AL

August 28, 2015Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 28, 2015, 7:10 PM CDT for Wilcox County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2015, 7:10 PM CDT (00:10 UTC)
Expired
Aug 28, 2015, 8:15 PM CDT
In force
65 min
Issued by
NWS Mobile, AL

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 129 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WWUS84 KMOB 290010
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT FRI AUG 28 2015
 
ALZ054-290115-
WILCOX AL-
710 PM CDT FRI AUG 28 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL WILCOX IN SOUTH CENTRAL ALABAMA UNTIL 815 PM CDT...

AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF OAK HILL...OR 19 MILES EAST OF CAMDEN...MOVING WEST AT 20 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WILCOX
COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3214 8725 3212 8726 3212 8725 3210 8723
      3208 8719 3207 8719 3206 8718 3205 8718
      3205 8687 3196 8687 3196 8691 3192 8691
      3194 8729 3215 8727
TIME...MOT...LOC 0009Z 091DEG 16KT 3202 8696 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 5:58 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 28, 5:58 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
558 PM CDT FRI AUG 28 2015

.AVIATION...
00Z ISSUANCE...VFR CONDITIONS CONTINUE FOR THE NEXT 24 HOURS WITH
SOUTHERLY WINDS NEAR 4-6 KNOTS BECOMING LIGHT THIS EVENING THEN
INCREASING TO NEAR 8 KNOTS BY MIDDAY SATURDAY. /29

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT FRI AUG 28 2015/

SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...TONIGHT THROUGH
SATURDAY...AN UPPER LOW OVER THE FA MEANDERS AROUND OVER THE AREA FOR
THE FIRST 24HRS OF THE FORECAST. A SURFACE RIDGE STRETCHES WEST OVER
THE EASTERN SEABOARD...PUMPING IN MOISTURE OFF THE TROPICAL
ATLANTIC...AND WHEN COMBINED WITH A SHORTWAVE SWIRLING AROUND THE
EAST SIDE OF THE UPPER LOW...RAIN EXPECTED OVER THE FA WILL BE
INCONSISTENT. EASTERN PORTIONS OF THE FA ARE EXPECTED TO SEE THE BEST
COVERAGE OF RAIN...AND WITH THIS...THE COOLEST TEMPS ON SATURDAY.
WESTERN PORTIONS OF THE FA WILL SEE SIGNIFICANTLY SMALLER CHANCES OF
RAIN...WITH TEMPS CLOSER TO SEASONAL.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...AN UPPER RIDGE STRETCHING WEST
OVER THE WESTERN ATLANTIC TO OVER THE SOUTHEASTERN ATLANTIC SEABOARD
HANGS TOUGH...AND IF ANYTHING...BUILDS WEST A BIT. THE UPPER LOW OVER
THE CONUS OPENS...WITH THE MEAN TROUGH IT IS SITTING IN SHIFTING
WEST...TO OVER THE OK/TX/AR/LA AREA BEFORE ORGANIZING INTO ANOTHER
CLOSED LOW. WITH THE RIDGE BECOMING MORE IN CONTROL OF THE WEATHER
OVER THE FA...THE CHANCE OF RAIN DECREASES...WITH TEMPS RISING TO A
BIT ABOVE SEASONAL. MOISTURE LEVELS REMAIN HIGH (1.5-1.9" DEPENDING
UPON THE MODEL)...SO HEAT INDICES RISE TO THE UPPER 90S FOR SUNDAY.
CHANCE OF RAIN STILL REMAINS HIGHEST OVER EASTERN PORTIONS OF THE FA.
ERIKA STARTS TO MOVE NORTH ALONG THE WEST COAST OF THE FLORIDA
PENINSULA...AND BEGINS TO MAKE ITSELF KNOWN WITH THE EAST TO
SOUTHEAST LOW LEVEL FLOW BECOMING MORE NORTHEAST TO EAST.

LONG TERM [MONDAY ON]...(NO UPDATES FROM PREVIOUS SHIFT) THE
NATIONAL HURRICANE CENTER HAS TROPICAL CYCLONE ERIKA MOVING NORTH-
NORTHWEST OVER THE SOUTHERN FLORIDA PENINSULA ON MONDAY...AND OVER
THE NORTHERN FLORIDA PENINSULA ON TUESDAY. IF THE FORECAST TRACK
KEEPS ERIKA TO OUR EAST...A GRADUAL DECREASE IN MOISTURE THROUGH THE
REMAINDER OF THE LONG TERM IS EXPECTED AS WINDS TURN BACK TO A
NORTHERN FLOW. SUBSIDENCE ALONG THE WESTERN PERIPHERY OF ERIKA WILL
ALSO CUT DOWN OUR RAIN CHANCES. FOR NOW HAVE ISOLATED SHOWERS AND
THUNDERSTORMS SOUTHEAST OF I-65 ON MONDAY...WITH NO RAIN TO THE
NORTHWEST OF I-65. ISOLATED TO LOW END SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE LONG
TERM...MAINLY DURING THE DAYTIME HOURS. HIGH TEMPERATURES WILL STILL
MANAGE TO REACH THE LOWER 90S EACH DAY INLAND AREAS...WITH UPPER 80S
ALONG THE IMMEDIATE COASTAL SECTIONS. /22

MARINE...SURFACE HIGH PRESSURE MOVES EAST INTO THE APPALACHIANS
THIS WEEKEND...RESULTING IN THE DEVELOPMENT OF A LIGHT ONSHORE FLOW.
THE SURFACE HIGH REMAINS IN PLACE INTO THE FIRST HALF OF NEXT WEEK.
LITTLE CHANGE IN SEAS. MEANWHILE...ERIKA IS FORECAST BY THE NATIONAL
HURRICANE CENTER TO APPROACH THE SOUTHERN TIP OF FLORIDA BY LATE
SUNDAY NIGHT AND LIFT NORTH NORTHWEST ACROSS THE WESTERN FLORIDA
PENINSULA ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  87  70  90  70 /  10  20  20  20  20
PENSACOLA   72  85  72  89  73 /  20  50  40  30  20
DESTIN      76  82  74  89  75 /  30  60  50  30  30
EVERGREEN   67  87  69  90  68 /  30  50  30  30  20
WAYNESBORO  66  87  66  90  68 /  10  20  20  20  10
CAMDEN      68  87  68  90  68 /  20  50  30  30  20
CRESTVIEW   69  85  69  91  68 /  30  60  40  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 28, 5:27 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CDT FRI AUG 28 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
527 AM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND STORMS ARE FORECAST TO DEVELOP
ALONG AND SOUTHEAST OF I65 DURING THE AFTERNOON AND CARRY OVER INTO
THE EVENING. A FEW OF THE STORMS COULD BE STRONG...PRODUCING BRIEF
STRONG WIND GUSTS AND FREQUENT LIGHTNING. THE RISK OF SEVERE WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TROPICAL STORM ERIKA IS FORECAST BY THE NATIONAL HURRICANE CENTER TO
APPROACH THE SOUTHERN TIP OF FLORIDA BY LATE SUNDAY NIGHT AND LIFT
NORTH NORTHWEST ACROSS THE FLORIDA PENINSULA MONDAY AND TUESDAY.
ERIKA'S ULTIMATE TRACK WILL DEPEND ON THE STRENGTH AND STORM
STRUCTURE FOLLOWING INTERACTION WITH THE HIGH TERRAIN OF HISPANIOLA
OVER THE NEXT COUPLE OF DAYS. FOR DETAILED INFORMATION REGARDING
TROPICAL STORM ERIKA...REFER TO THE LATEST ADVISORIES AND
DISCUSSIONS BE THE NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-291200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
527 AM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TROPICAL STORM ERIKA IS FORECAST BY THE NATIONAL HURRICANE CENTER TO
APPROACH THE SOUTHERN TIP OF FLORIDA BY LATE SUNDAY NIGHT AND LIFT
NORTH NORTHWEST ACROSS THE FLORIDA PENINSULA MONDAY AND TUESDAY.
ERIKA'S ULTIMATE TRACK WILL DEPEND ON THE STRENGTH AND STORM
STRUCTURE FOLLOWING INTERACTION WITH THE HIGH TERRAIN OF HISPANIOLA
OVER THE NEXT COUPLE OF DAYS. FOR DETAILED INFORMATION REGARDING
TROPICAL STORM ERIKA...REFER TO THE LATEST ADVISORIES AND
DISCUSSIONS BE THE NATIONAL HURRICANE CENTER.

In the hours before

Special weather statement, Aug 28, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT FRI AUG 28 2015

ALZ054-290115-
WILCOX AL-
710 PM CDT FRI AUG 28 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL WILCOX IN SOUTH CENTRAL ALABAMA UNTIL 815 PM CDT...

AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF OAK HILL...OR 19 MILES EAST OF CAMDEN...MOVING WEST AT 20 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WILCOX
COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3214 8725 3212 8726 3212 8725 3210 8723
      3208 8719 3207 8719 3206 8718 3205 8718
      3205 8687 3196 8687 3196 8691 3192 8691
      3194 8729 3215 8727
TIME...MOT...LOC 0009Z 091DEG 16KT 3202 8696

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:39 PM CDTSpecial Weather StatementMOBWilcox36 min
Aug 29, 7:16 AM CDTSpecial Marine WarningMOB89 min
Aug 29, 9:31 AM CDTSpecial Marine WarningMOB89 min
Aug 29, 6:28 PM CDTSpecial Marine WarningMOB32 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.